Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Fractured humurus, use sling at night, taking supplements, get intense shoulder pain. Is a small dose of narcotics necessary?

I FRACTURED MY HUMURUS AFTER A FALL DOWN A STAIRCASE. I AM 50 YRS, OLD. MY ORTHO REFUSES TO GIVE ME PAIN MEDS AND I HAVE BEEN IN A SLING SINCE OCT.20,2012. HE IS WEANING ME OFF THE SLING BUT I HAVE TO WEAR IT AT NIGHT AND WHEN I GO OUT. I AM TAKING SUPPLEMENTS AND AM GAINING MOBILITY BUT I HAVE INTENSE PAIN IN MY SHOULDER THAT IS SO INTENSE I AM OVERWHELMED BY IT. DO YOU THINK A SMALL DOSE OF NARCOTICS IS NECESSARY? I REALLY CAN T TAKE THE PAIN AND AM THINKING OF FINDING ANOTHER DOCTOR?
Asked On : Wed, 23 Jan 2013
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello and welcome,

Thanks for your query.

I understand your anxiety and the slow recovery that is normal with an orthopedic injury.

Please do understand that pain killers (especially narcotics) do more damage than good. The reason why most people think orthopedicians are stone-hearted is because of their strict practice of not prescribing pain-killers or at the most prescribing minimum dosage pain-killers.

As you have passed the worst and most difficult part of the recovery period, I am sure the remaining will get over soon.

Pain killers do a lot of damage to various organs of the body, and also lead to dependence. You cannot afford to damage any part of your body with these pain-killers.

As a well-wisher I only hope you can tolerate the pain for a while longer, or request for a mild pain killer, and take it only when you really think you cannot tolerate the pain.

Doctors gain nothing by prescribing less medications to you, we only do so because we are well informed about the long term ill-effects.

I wish you a speedy drug free recovery.

Best wishes.
Answered: Wed, 23 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor